Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 26, 2022, 3:28 PM MDT for Bannock County, Oneida County, Idaho. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 3:28 PM MDT (21:28 UTC)
- Expired
- Aug 26, 2022, 3:47 PM MDT
- In force
- 19 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bannock County, ID, Oneida County, ID
The radar
The Pocatello radar (KSFX), 96 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WUUS55 KPIH 262128 SVRPIH IDC005-071-262200- /O.NEW.KPIH.SV.W.0049.220826T2128Z-220826T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 328 PM MDT Fri Aug 26 2022 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... East central Oneida County in southeastern Idaho... South central Bannock County in southeastern Idaho... * Until 400 PM MDT. * At 328 PM MDT, a severe thunderstorm was located 9 miles northwest of Pleasantview, or 11 miles northwest of Malad, moving east at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Malad, Pleasantview, Malad Pass and Daniels Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4224 11258 4235 11254 4237 11216 4212 11228 TIME...MOT...LOC 2128Z 280DEG 7KT 4228 11243 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ DMH
1 follow-up statement
165
WWUS55 KPIH 262147
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
347 PM MDT Fri Aug 26 2022
IDC005-071-262157-
/O.CAN.KPIH.SV.W.0049.000000T0000Z-220826T2200Z/
Oneida ID-Bannock ID-
347 PM MDT Fri Aug 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ONEIDA AND SOUTH
CENTRAL BANNOCK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4224 11258 4235 11254 4237 11216 4212 11228
TIME...MOT...LOC 2142Z 280DEG 7KT 4227 11238
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:47 PM MDT, 41 minutes earlier.
Area forecast discussion, Aug 26, 2:47 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 247 PM MDT Fri Aug 26 2022 .SHORT TERM...Tonight through Sun afternoon. Thunderstorm activity continues this afternoon and early tonight, which is a continuation of the morning convection that never really let up. On Sat, a cold front will add to the mix of weather, with the strongest wind seen in quite a while, after two monsoonal push events. Gusts to 45 to 50 mph with the front and sustained wind over 30 mph in the Arco Desert expected, a Wind Advisory has been issued for that zone. A Lake Wind Advisory has been issued for the American Falls Reservoir for much of the day. In addition, there are Red Flag Warnings out for selected zones where the humidity will combine with wind. The front will also trigger some thunderstorm activity, but nowhere near to what has been experienced in the previous couple of days and what is expected tonight. Wind and thunderstorms should be over by 2100 or so, and Sunday temperatures should be cooler, and the wind will not be as windy, but will be in the breezy to windy category for the eastern Magic Valley and Snake River plain. Messick .LONG TERM...Sunday night through next Friday. Models continue to have better consensus in the long term. Model clusters support high pressure through the period, with ridging starting to build in Sunday night and the ridge axis moving east of our area Thursday into Friday. With southwest flow on Thursday, models show Thursday as the hottest day. The NBM model is forecasting record to near record temperatures Thursday for most of our area. The ECMWF extreme forecast index (EFI) is showing well above normal temperatures on Thursday and Friday. The GFS model and, to a lesser degree, the ECMWF model continue to show a weak trough moving up from Nevada Tuesday into Wednesday bringing a slight chance of convective activity. Otherwise, expect very dry conditions, overall light winds, and mostly clear skies during the rest of the period. Temperatures look to be in the 80s in the mountains and 90s in the valleys on Thursday and Friday. Temperatures are approaching 100 degrees for Shoshone on Thursday. Wyatt && .AVIATION...Look for vicinity showers and thunderstorms for all TAF sites, except BYI, this afternoon into early evening. KSUN, KPIH, and, to a lesser degree, KIDA have the best chances for convective activity on stations. Look for gusts of around 20 kts for all TAF sites this afternoon. Wyatt && .FIRE WEATHER...Extreme low fuels, very windy conditions, and very low humidity will bring Red Flag conditions to the Salmon-Challis NF, the southern portion of the Sawtooth NF, and the adjoining BLM lands. For the Sawtooth NF, the wind and low humidity develop before noon, while it takes a while in the central Idaho mountains. The front will also generate some limited thunderstorm activity. In the post-frontal regime, temperatures are cooled by around 7 deg F, which should keep most afternoon humidity above the 15 percent threshold and end the Red Flag conditions. Wind will still be hitting critical fire weather thresholds, so the humidity may need another look for Sun. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 2 PM to 8 PM MDT Saturday for IDZ052. Lake Wind Advisory from noon to 9 PM MDT Saturday for IDZ054. Red Flag Warning from 10 AM to 8 PM MDT Saturday for IDZ427. Red Flag Warning from 3 PM to 8 PM MDT Saturday for IDZ475-476. &&
In the hours before
Special weather statement, Aug 26, 2:14 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Pocatello ID 214 PM MDT Fri Aug 26 2022 IDZ051-075-262045- Shoshone/Lava Beds ID-Wood River Foothills ID- 214 PM MDT Fri Aug 26 2022 ...A strong thunderstorm will impact portions of central Blaine, northeastern Lincoln and northern Minidoka Counties through 245 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over Picabo, moving east at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Carey and Picabo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4321 11414 4339 11413 4344 11366 4307 11370 TIME...MOT...LOC 2014Z 274DEG 16KT 4330 11404 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH DMH
Special weather statement, Aug 26, 2:20 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Pocatello ID 220 PM MDT Fri Aug 26 2022 IDZ058-059-262045- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 220 PM MDT Fri Aug 26 2022 ...A strong thunderstorm will impact portions of northeastern Oneida, south central Bannock and southeastern Power Counties through 245 PM MDT... At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Holbrook Summit, or 17 miles northwest of Malad, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Daniels Reservoir, Arbon and Malad Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4228 11260 4246 11258 4248 11217 4221 11220 TIME...MOT...LOC 2020Z 274DEG 16KT 4237 11250 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH DMH
Special weather statement, Aug 26, 2:42 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pocatello ID 242 PM MDT Fri Aug 26 2022 IDZ058>063-262130- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID- Blackfoot Mountains ID- 242 PM MDT Fri Aug 26 2022 ...A cluster of strong thunderstorms will impact portions of central Caribou, east central Bannock, northeastern Franklin and northern Bear Lake Counties through 330 PM MDT... At 242 PM MDT, Doppler radar was tracking strong thunderstorms near Soda Springs, Bancroft, and Grace, moving east at 15 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Soda Springs, Montpelier, Lava Hot Springs, Grace, Georgetown, Arimo, Thatcher, Virginia, Georgetown Summit, Diamond Creek Campground, Geneva, Clear Creek Ranger Station, Bancroft, Smokey Canyon Mine, Niter, Geneva Summit, Bennington and Emmigrant Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4247 11224 4281 11206 4283 11104 4229 11105 TIME...MOT...LOC 2042Z 273DEG 15KT 4271 11153 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH DMH
Special weather statement, Aug 26, 3:11 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Pocatello ID 311 PM MDT Fri Aug 26 2022 IDZ051-262145- Shoshone/Lava Beds ID- 311 PM MDT Fri Aug 26 2022 ...A strong thunderstorm will impact portions of central Blaine, northeastern Lincoln and north central Minidoka Counties through 345 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near Carey, moving east at 30 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Carey. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4325 11399 4333 11393 4328 11356 4313 11366 TIME...MOT...LOC 2111Z 289DEG 27KT 4327 11389 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH MacKay
Special weather statement, Aug 26, 3:26 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pocatello ID 326 PM MDT Fri Aug 26 2022 IDZ058>063-262200- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID- Blackfoot Mountains ID- 326 PM MDT Fri Aug 26 2022 ...A strong thunderstorm will impact portions of southeastern Caribou, southeastern Bannock, northeastern Franklin and northern Bear Lake Counties through 400 PM MDT... At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Georgetown, or 11 miles south of Soda Springs, moving east at 10 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Montpelier, Grace, Georgetown, Thatcher, Bern, Emmigrant Summit, Georgetown Summit, Niter, Liberty, Bennington and Clear Creek Ranger Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4226 11123 4244 11193 4264 11187 4263 11109 TIME...MOT...LOC 2126Z 283DEG 9KT 4250 11151 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:46 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Cassia, Clark and 13 more | 30 hr |
| Aug 26, 1:47 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 30 hr |
| Aug 26, 1:47 PM MDT | Wind Advisory | PIH | Bingham, Bonneville, Butte, Custer, Fremont, Jefferson and 1 more | 30 hr |
| Aug 26, 2:14 PM MDT | Special Weather Statement | PIH | Blaine | 31 min |
| Aug 26, 2:20 PM MDT | Special Weather Statement | PIH | Oneida | 25 min |
| Aug 26, 2:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 31 min |
| Aug 26, 2:42 PM MDT | Special Weather Statement | PIH | Caribou | 48 min |
| Aug 26, 2:52 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 23 min |
| Aug 26, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida | 32 min |
| Aug 26, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 30 min |
| Aug 26, 3:11 PM MDT | Special Weather Statement | PIH | Blaine | 34 min |
| Aug 26, 3:26 PM MDT | Special Weather Statement | PIH | Bear Lake | 34 min |
| Aug 26, 3:47 PM MDT | Special Weather Statement | PIH | Oneida | 28 min |
| Aug 26, 3:53 PM MDT | Special Weather Statement | PIH | Butte | 37 min |
| Aug 26, 4:29 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
| Aug 26, 4:51 PM MDT | Special Weather Statement | PIH | Bear Lake | 24 min |
| Aug 26, 4:58 PM MDT | Special Weather Statement | PIH | Madison | 32 min |
| Aug 26, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Aug 26, 5:28 PM MDT | Special Weather Statement | PIH | Fremont | 32 min |
| Aug 26, 5:43 PM MDT | Special Weather Statement | PIH | Bonneville | 32 min |
| Aug 26, 5:58 PM MDT | Special Weather Statement | PIH | Teton | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.